Jointly optimal allocation of a repairman and optimal control of service rate for machine repairman problem

Research output: Contribution to journalArticlepeer-review

Abstract

Consider a production system with m unreliable machines, which are maintained by a single repairman. The time until failure of machine i and its repair time are exponentially distributed random variables with rates λi and μ, respectively. Machine i earns at rate ri while it is working. The service rate can be controlled, and a cost c(μ) is charged when the service rate is μ. We assume the following compatibility condition: λi < λj implies that ri ≥ rj. We consider both the optimal assignment of the repairman to the failed machines, and the optimal service rate. We demonstrate some monotone properties of the optimal policy.

Original languageEnglish
Pages (from-to)274-280
Number of pages7
JournalEuropean Journal of Operational Research
Volume116
Issue number2
DOIs
StatePublished - 16 Jul 1999

ASJC Scopus subject areas

  • Computer Science (all)
  • Modeling and Simulation
  • Management Science and Operations Research
  • Information Systems and Management

Fingerprint

Dive into the research topics of 'Jointly optimal allocation of a repairman and optimal control of service rate for machine repairman problem'. Together they form a unique fingerprint.

Cite this